MAUDE Adverse Event Report: DEPUY MITEK LLC US ASMBLY,RATCHET HANDLE,QUICK DISCONNECT; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US ASMBLY,RATCHET HANDLE,QUICK DISCONNECT; SURGICAL SCREWDRIVER, REUSABLE
Model Number 219970
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Udi:(b)(4).
 
Event or Problem Description
It was reported by sales rep via complaint submission tool as follows: had an acl using milagro screws.We attached the milagro driver to the black quick connect handle ref: 219970 lot: 1110001.After screwing in the screw the ratchet handle kept on falling off.We were having a difficult time connecting the ratchet handle to the driver and taking out the driver.The black handle continued to disconnect from driver when we malleting the connection part.We eventually removed the driver and tried another ratchet handle ref: 219970 lot: 1303001 and the ratchet handle continues to slip off if you mallet towards the connector.No surgery delay.No patient consequences.The devices are available for evaluation.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary the complaint device lot number 1110001, was received and evaluated.Visual observations reveal that the device is dull, and the device appears worn.Functional testing was made at the quick disconnect component, and it was confirmed that the ratchet presented not fully tension or tighten.When the driver was operated in forward and reverse directions makes constant noises, in addition, it does not ratchet but rotates freely indicating it is stripped internally.The complaint can be confirmed.Lot number on the device indicates this device is 9 years old and hence this failure can be attributed to normal field wear.However, this cannot be conclusive.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
ASMBLY,RATCHET HANDLE,QUICK DISCONNECT
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10702128
Report Number1221934-2020-03070
Device Sequence Number2949975
Product Code LXH
UDI-Device Identifier10886705020256
UDI-Public10886705020256
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219970
Device Catalogue Number219970
Device Lot Number1110001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer10/23/2020
11/23/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date10/26/2020
11/24/2020
Patient Sequence Number1